Alert archive / New York / Frost Advisories in 2017

Frost Advisory 3, NWS Burlington, VT

September 1, 2017Essex County, Franklin County, St. Lawrence County, New York; Essex County, Vermont

NWS Burlington, VT issued this frost advisory at Sep 1, 2017, 3:39 AM EDT for Essex County, Franklin County, St. Lawrence County, New York; Essex County, Vermont. It took effect at Sep 2, 2017, 12:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Sep 1, 2017, 3:39 AM EDT (07:39 UTC)
In effect from
Sep 2, 2017, 12:00 AM EDT
Expired
Sep 2, 2017, 6:59 AM EDT
In force
7 hr
Issued by
NWS Burlington, VT

Counties Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Essex County, VT

The radar

The Burlington radar (KCXX), 45 km from the middle of the area, began a volume at 07:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.7 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2017-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2017-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -26 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1767 m above ground
0-6 km bulk shear
60 kt
0-1 km storm-relative helicity
-26 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

202 
WWUS71 KBTV 010739
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
339 AM EDT Fri Sep 1 2017

NYZ029-030-034-VTZ004-011545-
/O.NEW.KBTV.FR.Y.0003.170902T0400Z-170902T1100Z/
Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Lake Placid, and Island Pond
339 AM EDT Fri Sep 1 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT
SATURDAY...

The National Weather Service in Burlington has issued a Frost
Advisory, which is in effect from midnight tonight to 7 AM EDT
Saturday.

* Locations...The Adirondacks of northern New York and Essex
  County in northeast Vermont. 

* Hazards...Areas of frost.

* Temperatures...Lows in the low to mid 30s.

* Timing...Pre-dawn hours Saturday. 

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or
go to www.weather.gov/Burlington for further updates on this 
weather situation.

&&

$$

BANACOS
3 follow-up statements
183 
WWUS71 KBTV 010847
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
447 AM EDT Fri Sep 1 2017

NYZ029-030-034-VTZ004-012100-
/O.CON.KBTV.FR.Y.0003.170902T0400Z-170902T1100Z/
Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Lake Placid, and Island Pond
447 AM EDT Fri Sep 1 2017

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM EDT 
SATURDAY...

The National Weather Service in Burlington continues the Frost
Advisory, from midnight tonight to 7 AM EDT Saturday.

* Locations...The Adirondacks of northern New York and Essex 
  County in northeast Vermont.

* Hazards...Areas of frost.

* Temperatures...Lows in the low to mid 30s.

* Timing...Pre-dawn hours Saturday.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$

BANACOS
233 
WWUS71 KBTV 011853
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
253 PM EDT Fri Sep 1 2017

NYZ029-030-034-VTZ004-021100-
/O.CON.KBTV.FR.Y.0003.170902T0400Z-170902T1100Z/
Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Lake Placid, and Island Pond
253 PM EDT Fri Sep 1 2017

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
EDT SATURDAY...

The National Weather Service in Burlington continues the Frost
Advisory, from midnight tonight to 7 AM EDT Saturday.

* Locations...The Adirondacks of northern New York and Essex 
  County in northeast Vermont.

* Hazards...Areas of frost.

* Temperatures...Lows upper 20s to mid 30s.

* Timing...Pre-dawn hours.

* Impacts...Sensitive outdoor plants may be killed if left 
  unprotected.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Frost Advisory means that frost is possible. Sensitive outdoor
plants may be killed if left uncovered.

Please stay tuned to NOAA Weather Radio, your local media, or go
to www.weather.gov/Burlington for further updates on this weather
situation.

&&

$$
271 
WWUS71 KBTV 021059
NPWBTV

URGENT - WEATHER MESSAGE
National Weather Service Burlington VT
659 AM EDT Sat Sep 2 2017

NYZ029-030-034-VTZ004-021200-
/O.CAN.KBTV.FR.Y.0003.000000T0000Z-170902T1100Z/
Southeastern St. Lawrence-Southern Franklin-Western Essex-Essex-
Including the cities of Star Lake, Saranac Lake, Tupper Lake, 
Lake Placid, and Island Pond
659 AM EDT Sat Sep 2 2017

...FROST ADVISORY IS CANCELLED...

The National Weather Service in Burlington has cancelled the
Frost Advisory for the Adirondacks and Essex in Vermont.

Temperatures are starting to warm up so the threat of more frost
developing has ended.

$$
Deal

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this frost advisory went out at Sep 1, 2:28 AM EDT, 1 hour 11 minutes earlier.

Area forecast discussion, Sep 1, 2:28 AM EDT, 1 hour 11 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
228 AM EDT Fri Sep 1 2017

.SYNOPSIS...
A seasonably cool and dry area of Canadian high pressure will
be the controlling weather feature across the North Country
today through Saturday, with mostly sunny skies expected. It
will feel fall- like today with highs ranging from the upper 50s
to lower 60s with gusty northwesterly winds. Temperatures
rebound to the upper 60s to around 70 on Saturday with light
wind conditions. A mid-level disturbance and moisture from the
remnants from tropical cyclone Harvey will bring a period of
widespread rain to the North Country, mainly Sunday afternoon.
Drier and warmer conditions return for Monday.

&&

.NEAR TERM /UNTIL 3 PM THIS AFTERNOON/...
As of 731 PM EDT Thursday...No significant changes for 730 pm
update. Previous discussion follows.

Relatively quiet weather is expected over the next 36 hours as
surface high pressure builds slowly east and south from southern
Canada. The base of a fairly deep longwave upper trough is
still in the process of swinging through the area over the next
24 hours and will lead to some patchy fair wx
cumulus/stratocumulus clouds into Friday, especially across the
northern mountains. Outside a brief light shower or sprinkle
this evening no precipitation is expected through these early
forecast periods. The patchy clouds and persistent gradient flow
remains tight enough to prevent enhanced radiative processes
tonight, so low temperatures should generally remain in the 35
to 45 degree range. Those values are some 5 to 10 degrees below
early September norms however. Locally milder conditions (to
around 50F) are expected near the Lake Champlain shore where
water temperatures remain around 70F.

For Friday partly to mostly sunny skies are expected under
continued modest northwesterly flow. Highs remain seasonably
cool from the mid 50s to lower 60s. Surface high then bridges
atop the region for Friday night with light winds and clear
skies expected. Temperatures should radiate out quite nicely by
early Saturday morning with readings ranging through the 30s to
lower 40s (locally milder near Lake Champlain). The coolest area
appears to be across the Adirondacks where winds decouple
sooner. Some patchy frost will be possible in this area, and to
a lesser extent across sheltered hollows of far northeastern VT.
I have a spot low of 28F at KSLK.

&&

.SHORT TERM /3 PM THIS AFTERNOON THROUGH SUNDAY NIGHT/...
As of 339 PM EDT Thursday...The first half of the period will
be dry as surface ridge crests over the region early Saturday.
Temperatures will warm as the ridge slides east, bringing return
flow to the North Country. Expect clouds to increase especially
for the latter half of Saturday, ahead of the remnants of
Harvey moving up the Appalachians as a northern stream 500mb
trough approaches from the western Great Lakes region Saturday
night. Models continue to show precipitation from the
interaction of these 2 features spreading north and eastward
into the North Country early Sunday. Looks like most of the
energy associated with Harvey will get absorbed into the
northern stream trough late Sunday into Sunday night. This will
result in more progressive track with the 500mb trough pushing
east by early Monday morning and bringing an end to
precipitation to all but the Northeast Kingdom.

Temperatures Saturday will warm into the mid 60s to low 70s.
Increasing clouds Saturday night will result in milder
temperatures than previous nights with lows in the mid 40s to
low 50s and similar Sunday night. With overcast skies and rain
showers expected on Sunday, max temperatures will generally stay
in the upper 50s to 60s.

&&

.LONG TERM /MONDAY THROUGH THURSDAY/...
As of 339 PM EDT Thursday...The work week is expected to start
dry with some slight ridging over the North Country. Overall
flow will be more zonal before digging 500mb trough/closed low
over Ontario develops a cut-off low at the surface, dragging a
cold front with it. This front will approach the North Country
from the west...likely at our doorstep early Tuesday.

As the 500mb trough continues to dig over the mid-west, the
northeast looks to be sandwiched between 2 surface ridges and
slowing down the cold front as it moves across the region. The
trough looks to progress eastward Thursday with large surface
ridge building in behind it.

Temperatures throughout the period will be slightly cooler than
normal for early September.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
Through 12z Saturday...IR imagery early this morning shows just
some patches of stratocu across the northern Adirondacks and
portions of VT, mainly along and east of the Green Mtns. Mainly
SCT sky coverage, but even localized areas of BKN coverage will
see ceiling heights remaining in the VFR category. No fog as
PBL remains well mixed with NW winds around 10kts early this AM.

SCT stratocumulus and VFR will continue thru the daylight hrs
Friday, trending clear toward sunset. Winds continue NW 10-15kts
with a few gusts to 20kts, diminishing toward sunset to light
and variable. May see patchy BR/FG after 06Z Saturday, mainly at
MPV with localized intervals of IFR possible.

Outlook...

Saturday: VFR. NO SIG WX.
Saturday Night: VFR. Chance SHRA.
Sunday: MVFR. Definite SHRA.
Sunday Night: VFR. Chance SHRA.
Labor Day: VFR. Slight Chance SHRA.
Monday Night: VFR. Chance SHRA.
Tuesday: VFR. Chance SHRA...Slight Chance TSRA.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...None.

&&

SYNOPSIS...JMG
NEAR TERM...JMG/Neiles
SHORT TERM...KGM
LONG TERM...KGM
AVIATION...Banacos

Nearby

Frost Advisories in New York, 2017Frost Advisories in Vermont, 2017Every frost advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.